Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 81, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Jun 30, 2004, 8:25 PM CDT for Duval County, Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 8:25 PM CDT (01:25 UTC)
- Expired
- Jun 30, 2004, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
Counties Duval County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 155 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.4 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 681 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1088 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 010127 FFWCRP TXC131-479-010430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 825 PM CDT WED JUN 30 2004 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN DUVAL COUNTY IN TEXAS SOUTHEASTERN WEBB COUNTY IN TEXAS * UNTIL 1130 PM CDT * AT 820 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAIN FROM LAS TIENDAS TO SEVEN SISTERS SOUTHWARD TO HEBBRONVILLE AND RIO BRAVO. THE AREA OF HEAVY RAIN WAS NEARLY STATIONARY. AN ADDITIONAL 1 TO 3 INCHES WITH WITH LOCALIZED AMOUNTS BETWEEN 4 AND 6 INCHES IS LIKELY. * SOME LOCATIONS AFFECTED INCLUDE... AGUILARES... BRUNI... FREER... MIRANDO CITY... OILTON... REALITOS... EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 2726 9937 2727 9848 2798 9850 2790 9955 $$ BB
2 follow-up statements
000
WGUS74 KCRP 010322
FFSCRP
TXC131-010415-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1021 PM CDT WED JUN 30 2004
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR DUVAL COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING.
AT 1020 PM...DUVAL COUNTY SHERIFFS OFFICE REPORTED NO PROBLEMS OVER
THE COUNTY.
SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING
IS ENDING. THUS...THE FLASH FLOOD WARNING IS BEING CANCELLED.
LAT...LON 2728 9853 2737 9853 2737 9880 2805 9880
2805 9824 2727 9824
$$
GW000 WGUS74 KCRP 010327 FFSCRP TXC479-010430- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1027 PM CDT WED JUN 30 2004 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN WEBB COUNTY UNTIL 1130 PM CDT WEDNESDAY EVENING... AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED TO NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAINFALL WERE OCCURRING ALONG AND SOUTH OF A LAREDO TO OILTON LINE. DOPPLER RADAR ESTIMATED 2 TO 4 INCHES WITH LOCALIZED AMOUNTS AROUND 6 INCHES HAD FALLEN ACROSS PORTIONS OF THE WARNED AREA. AN ADDITIONAL 1 TO 3 INCHES OF RAIN WITH LOCALIZED AMOUNTS APPROACHING 4 INCHES WILL BE POSSIBLE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND TO EXCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATERS COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND IMMEDIATELY. LAT...LON 2752 9882 2750 9959 2725 9959 2726 9882 $$ BB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 7:38 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 30, 7:38 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 738 PM CDT WED JUN 30 2004 .UPDATE...STRONG STORMS STILL PERSISTING OUT IN THE WESTERN CWFA WITH ALL COUNTIES TO THE EAST GENERALLY HAVING NO RAIN OR LIGHT RAIN. AM CONTEMPLATING CANCELLING THE WATCH FOR THE EASTERN HALF OF THE AREA BY 830 PM...AS EXPECT THE LOSS OF DAYTIME HEATING TO LIMIT HEAVIER RAINFALL AND SATELLITE LOOP IS SHOWING SOME DRIER AIR TRYING TO MOVE INTO THE AREA. ONLY CONCERN IS THE ADDITIONAL CONVECTION WHICH HAS MOVED ACROSS THE RIO GRANDE IN DEEP SOUTH TEXAS AND IS HEADING SLOWLY NORTHEAST. MODELS ARE INDICATING MOISTURE CONVERGENCE TO WEAKEN BY 06Z AND EXPECT THE STORMS TO REALLY DIE OFF BY THEN. IN SHORT...WILL WAIT A LITTLE LONGER BEFORE PULLING THE WATCH OUT TOO EARLY OVER THE EASTERN SECTIONS UNTIL WE SEE A MORE SUBSTANTIAL DECREASE IN CONVECTIVE ACTIVITY OUT TO THE WEST. HAVE UPDATED SOME GRIDS FOR THE CONVECTIVE ACTIVITY GOING ON NOW AND LACK OF SUCH OUT TO THE EAST. && .CRP WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH IN EFFECT FOR SOUTH TEXAS UNTIL MIDNIGHT TONIGHT. && 86/GW...GRIDS 85/BB...MESO
Hazardous weather outlook, Jun 30, 6:00 AM CDT, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 600 AM CDT WED JUN 30 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-302300- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 600 AM CDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 6 PM CDT. AN UPPER-LEVEL DISTURBANCE WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS TODAY TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. NO SEVERE WEATHER IS ANTICIPATED BUT LOCALLY HEAVY RAINFALL IS POSSIBLE. RAINFALL AMOUNTS MAY APPROACH 2 TO 3 INCHES IN ISOLATED AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJ/JR
In the hours before
Special weather statement, Jun 30, 2:58 PM CDT, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 258 PM CDT WED JUN 30 2004 TXZ231>234-244>247-302100- ARANSAS-BEE-CALHOUN-GOLIAD-LIVE OAK-REFUGIO-SAN PATRICIO-VICTORIA- 258 PM CDT WED JUN 30 2004 SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE NORTHERN COASTAL BEND AND THE VICTORIA CROSSROADS REGION THROUGH 4 PM...ESPECIALLY FROM CLEGG TO SINTON NORTHWARD TO BEEVILLE AND GOLIAD. THE STORMS WILL PRODUCE STRONG WIND GUSTS TO 45 MPH...HOURLY RAINFALL RATES UP TO 1 INCH AND FREQUENT CLOUD TO GROUND LIGHTNING. ALL ACTIVITY WAS MOVING NORTH AT 25 MPH. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/CRP BB
Special weather statement, Jun 30, 3:44 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 344 PM CDT WED JUN 30 2004 TXZ229>234-246-247-302145- BEE-CALHOUN-GOLIAD-LA SALLE-LIVE OAK-MCMULLEN-REFUGIO-VICTORIA- 344 PM CDT WED JUN 30 2004 SCATTERED TO NUMEROUS STRONG SHOWERS AND THUNDERSTORMS WILL AFFECT THE NORTHERN RIO GRANDE PLAINS...VICTORIA CROSSROADS REGION AND THE NORTHERN COASTAL BEND THROUGH 445 PM...OR ALONG AND NORTH OF A ARTESIA WELLS TO SKIDMORE TO PORT OCONNOR LINE. THE STORMS WILL PRODUCE STRONG WIND GUSTS TO 45 MPH...HOURLY RAINFALL RATES BETWEEN 1 AND 1.5 INCHES AND FREQUENT CLOUD TO GROUND LIGHTNING. ALL ACTIVITY WAS MOVING NORTH AT 25 MPH. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/CRP BB
Special weather statement, Jun 30, 6:07 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 607 PM CDT WED JUN 30 2004 TXZ230-010000- MCMULLEN- 607 PM CDT WED JUN 30 2004 ...A STRONG THUNDERSTORM WILL CONTINUE ACROSS MCMULLEN COUNTY THROUGH 700 PM CDT... AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 19 MILES SOUTHWEST OF TILDEN...OR ABOUT 14 MILES NORTHWEST OF LOMA ALTA...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL AFFECT LOMA ALTA...TILDEN...CALLIHAM AND CROSS. THIS STRONG THUNDERSTORM HAS THE POTENTIAL FOR PRODUCING SMALL HAIL...WINDS GUSTING TO 45 MPH...FREQUENT LIGHTNING VERY HEAVY RAIN WITH RAINFALL RATES AROUND TWO INCHES AN HOUR. FOR THE LATEST WEATHER FORECASTS AND WARNINGS...CHECK OUT OUR WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/CRP GW
Local storm report, Jun 30, 6:18 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
618 PM CDT WED JUN 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM FLASH FLOOD PORT LAVACA 28.61N 96.62W
06/30/2004 CALHOUN TX TRAINED SPOTTER
SIGNIFICANT FLOODING OVER CALHOUN COUNTY.
0617 PM FLASH FLOOD INEZ 28.88N 96.78W
06/30/2004 VICTORIA TX TRAINED SPOTTER
HIGHWAY 444 FLOODED. SMALL HIGHWAYS NEAR CREEKS FLOODED.
&&
GWThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 9:08 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 37 min |
| Jun 30, 11:15 PM CDT | Flash Flood Warning | CRP | Webb | 105 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.